New Mexico, 2006

Damaging Wind in New Mexico, June 6, 2006

June 6, 2006 · NWS ABQ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 6, 2:13 PM MST, 40 minutes earlier.

Area forecast discussion, Jun 6, 2:13 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT TUE JUN 6 2006

.DISCUSSION...UPPER LEVEL RIDGE AXIS OVER NEW MEXICO IS ORIENTED
NORTHWEST TO SOUTHEAST AND THE CENTER OVER NORTHERN NM AND SOUTHERN
CO. A SURFACE COLD FRONT HAS PUSHED THRU NORTHERN NM. SHOWERS AND
THUNDERSTORMS FORMED OVER THE HIGHER TERRAIN AND WITH LITTLE
MOVEMENT OVER THE NORTHERN MTNS AND NORTHWEST MOVEMENT CENTRAL AND
WESTERN MTNS. INCREASED COVERAGE THIS EVENING OF TS/SH. STORM
COVERAGE WILL DECREASE AFTER SUNSET. MOD3ELS DIFFER GREATLY WITH
POPS THOUGHT NAM WAS TOO WET SO BIASED TOWARD THE GFS. EXPECT STRONG
GUSTY WINDS FROM THESE STORMS. THE FRONT WILL CONTINUE TO PUSH SOUTH
AND WEST THIS AFTERNOON AND EVENING AND BRING EAST CANYON WINDS TO
THE RIO GRANDE VALLEY AND AN INCREASE IN MOISTURE ALSO TO THE CENTRAL
VALLEY. THE AIR THAT SPILLS INTO THE VALLEY WILL ALSO BE SLIGHTLY
COOLER AND HELP DROP WEDS MAX TEMPERATURES INTO THE UPPER 80S AND LOW
90S...5 TO 8 DEGREES LESS THAN TODAY. TEMPERATURES WILL REMAIN ABOVE
NORMAL FOR MOST LOCATIONS UNDER THE RIDGE. THE UPPER RIDGE WILL
SLOWLY SHIFT TO THE EAST AND OVER WEST TEXAS BY THE END OF THE WEEK.
PRECIP CHANCES WILL INCREASE OVER THE WEST AS THE HIGH MOVES WEST AND
MID TO UPPER LVL MOISTURE WILL ROTATE AROUND THE WEST SIDE AND OVER
EASTERN AZ AND WESTERN NM. THE HIGH DIGS SOUTHEAST OVER CENTRAL TX
LATE THIS WEEK AND INTO THE WEEKEND LEAVING NM UNDER SOUTHWESTERLY
FLOW ALOFT AND POTENTIAL FOR LINGERING STORMS OVER THE WEST AND
CENTRAL VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  94  59  85 /  10  20  20  30
GALLUP..........................  51  88  50  83 /   5  10  20  30
GRANTS..........................  54  88  51  84 /  10   5  10  30
GLENWOOD........................  57  95  58  93 /  10   5   5  20
CHAMA...........................  43  82  43  77 /  20  20  20  30
LOS ALAMOS......................  53  84  54  80 /  10  20  10  20
RED RIVER.......................  41  77  40  73 /  30  20  20  20
TAOS............................  48  84  46  84 /  20  20  20  20
SANTA FE........................  55  88  55  87 /  20  20  10  20
SANTA FE AIRPORT................  57  89  56  88 /  10  20  10  20
ESPANOLA........................  52  93  53  90 /  10  20  10  20
ALBUQUERQUE HEIGHTS.............  66  92  64  90 /  10  10  10  20
ALBUQUERQUE VALLEY..............  64  93  63  91 /  10   5  10  20
ALBUQUERQUE FOOTHILLS...........  62  91  60  90 /  10  10  10  20
ALBUQUERQUE WEST MESA...........  65  93  63  91 /  10   5  10  20
SOCORRO.........................  60  92  62  91 /  10   5   5  20
SANDIA PARK/CEDAR CREST.........  51  84  50  82 /  10  10  20  20
MORIARTY/ESTANCIA...............  54  89  52  88 /  20  20  20  20
CARRIZOZO.......................  58  92  58  90 /  10   5   5  10
RUIDOSO.........................  53  83  50  82 /  10  10  10  10
RATON...........................  53  88  52  91 /  10  20  10  10
LAS VEGAS.......................  52  84  53  85 /  10  20  10  10
ROY.............................  58  87  58  88 /  20  20  10  10
CLAYTON.........................  62  90  62  94 /  10   5   5  10
SANTA ROSA......................  59  93  60  92 /  20  10  10  10
TUCUMCARI.......................  65  95  66  97 /  10   5   5   5
FORT SUMNER.....................  63  93  63  95 /  10   5   5  10
CLOVIS..........................  63  93  64  95 /  10   5   5   5
PORTALES........................  62  94  63  96 /  10   5   5   5
ROSWELL.........................  67  97  66  99 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23
Hazardous weather outlook, Jun 6, 5:00 AM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUN 6 2006

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FROM THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS
TO THE NORTHEAST PLAINS. THE MAIN SEVERE THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL.

ISOLATED DRY THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS UP TO
50 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER THE
SOUTHWEST MOUNTAINS OF NEW MEXICO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...
ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS
OF 50 MPH ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING FOR
WEDNESDAY AND THURSDAY OVER THE WEST CENTRAL AS WELL AS SOUTHWEST
MOUNTAINS OF NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FROM THE EASTERN
SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST PLAINS.
PLEASE RELAY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN ALBUQUERQUE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS.

DPORTER

In the hours before

Special weather statement, Jun 6, 1:51 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT TUE JUN 6 2006

NMZ005-062130-
NORTHEAST HIGHLANDS-

...STRONG THUNDERSTORM MOVING OVER NORTHEAST COLFAX COUNTY...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTHEAST OF RATON
CREWS AIRPORT. MOVEMENT WAS SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Jun 6, 2:29 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT TUE JUN 6 2006

NMZ005-062230-
NORTHEAST HIGHLANDS-

...STRONG THUNDERSTORM MOVING WEST ACROSS COLFAX COUNTY...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES WEST OF RATON CREWS
AIRPORT. MOVEMENT WAS WEST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL COLFAX
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40

The radar

The Albuquerque radar (KABX), 19 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bernalillo

When
June 6, 2:53 PM MST
Where
Bernalillo County, Albuquerque Intl Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.050, -106.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512058.